Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 69, NWS Eureka, CA

September 19, 2014

NWS Eureka, CA issued this small craft advisory at Sep 19, 2014, 2:56 AM PDT. It took effect at Sep 19, 2014, 2:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2014, 2:56 AM PDT (09:56 UTC)
In effect from
Sep 19, 2014, 2:00 PM PDT
Expired
Sep 20, 2014, 2:55 PM PDT
In force
25 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WHUS76 KEKA 190956
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PDT FRI SEP 19 2014

PZZ470-191915-
/O.NEW.KEKA.SC.Y.0069.140919T2100Z-140920T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
256 AM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT SATURDAY. 

* WINDS...NORTH INCREASING TO 15 TO 25 KT THIS AFTERNOON AND
  TONIGHT.  

* WAVES/SEAS...NORTH BUILDING TODAY AND PEAKING TO AROUND 9 FT AT
  8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
082 
WHUS76 KEKA 191602
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT FRI SEP 19 2014

PZZ470-200015-
/O.CON.KEKA.SC.Y.0069.140919T2100Z-140920T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
902 AM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 AM SATURDAY...

* WINDS...NORTH INCREASING TO 15 TO 25 KT THIS AFTERNOON AND
  TONIGHT. OCCASIONAL GUSTS TO 35 KT LATE THIS AFTERNOON AND THIS
  EVENING. 

* WAVES/SEAS...NORTH BUILDING TODAY AND PEAKING TO AROUND 9 FT 
  AT 8 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
076 
WHUS76 KEKA 192208
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PDT FRI SEP 19 2014

PZZ470-200615-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-140920T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
308 PM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM SATURDAY...

* WINDS...NORTH INCREASING TO 20 TO 30 KT THIS EVENING. OCCASIONAL
  GUSTS TO 35 KT TONIGHT. WINDS DIMINISHING SATURDAY AFTERNOON.

* WAVES/SEAS...NW TO N BUILDING TO 9 FT AT 8 SECONDS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
010 
WHUS76 KEKA 200345
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
845 PM PDT FRI SEP 19 2014

PZZ470-201145-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-140920T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
845 PM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WINDS...NORTH INCREASING TO 20 TO 30 KT THIS EVENING. 
  OCCASIONAL GUSTS TO 35 KT TONIGHT. WINDS DIMINISHING SATURDAY 
  AFTERNOON. 

* WAVES/SEAS...NW TO N BUILDING TO 9 FT AT 8 SECONDS LATE 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
723 
WHUS76 KEKA 200906
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 AM PDT SAT SEP 20 2014

PZZ450-201700-
/O.EXB.KEKA.SC.Y.0069.140920T1000Z-140920T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
206 AM PDT SAT SEP 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

* WAVES/SEAS...N AROUND 7 FT AT 7 SECONDS UNTIL MID MORNING THEN
  DECREASING IN THE LATE MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-201715-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-140920T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
206 AM PDT SAT SEP 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WAVES/SEAS...N AROUND 9 FT AT 7 SECONDS UNTIL MID MORNING THEN
  DECREASING IN THE LATE MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
217 
WHUS76 KEKA 201603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PDT SAT SEP 20 2014

PZZ450-201715-
/O.CAN.KEKA.SC.Y.0069.000000T0000Z-140920T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
903 AM PDT SAT SEP 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-202200-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-140920T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 AM PDT SAT SEP 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WAVES...N AROUND 8 FT AT 8 SECONDS THRU MORNING THEN DECREASING
  IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
421 
WHUS76 KEKA 202155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SAT SEP 20 2014

PZZ470-202300-
/O.CAN.KEKA.SC.Y.0069.000000T0000Z-140920T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 PM PDT SAT SEP 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:02 PM PDT, 11 hours 54 minutes earlier.

Area forecast discussion, Sep 18, 3:02 PM PDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PDT THU SEP 18 2014

.SYNOPSIS...SHOWERS WILL DISSIPATE THIS EVENING AS HIGH PRESSURE
BUILDS TOWARDS THE WEST COAST. THE HIGH WILL BRING WARMER
TEMPERATURES AND DRIER CONDITIONS TO NORTHWEST CALIFORNIA FRIDAY
THROUGH THE WEEKEND.

&&

.DISCUSSION...2145Z SATELLITE IMAGERY SHOWS AN UPPER LEVEL TROUGH
OVER NORTHERN CALIFORNIA, MOVING INLAND. 2145Z RADAR IMAGERY SHOWS
REMNANT SHOWERS ACROSS PORTIONS OF NORTHERN CALIFORNIA. THERE
REMAINS SOME INSTABILITY ACROSS THE AREA, SO A STRAY THUNDERSTORM
IS POSSIBLE FOR THE NEXT FEW HOURS. HOWEVER, CONFIDENCE IN THIS IS
LOW, SO REMOVED ANY MENTION OF THUNDERSTORMS FROM THE EVENING
FORECAST. OTHERWISE, SHOWERS WILL DISSIPATE THIS EVENING AS THE
UPPER LEVEL TROUGH MOVES INLAND AND IS REPLACED BY AN APPROACHING
RIDGE OF HIGH PRESSURE. AS THE TROUGH MOVES INLAND ON FRIDAY A CUT
OFF LOW WILL DEVELOP TO OUR SOUTH, OFF OF THE COAST OF SOUTHERN
CALIFORNIA. THIS LOW WILL REMAIN IN PLACE FRIDAY AND SATURDAY AS
RIDGING BUILDS OVER THE WEST COAST. NO RAIN OR THUNDERSTORMS ARE
EXPECTED FROM THIS LOW AS THE RIDGE WILL DOMINATE THE WEATHER
PATTERN. EXPECT DRY CONDITIONS AND NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES THIS WEEKEND. MODELS SHOW THE LOW MOVING TO THE EAST
AND BEING ABSORBED INTO THE RIDGE ON SUNDAY. A LONG WAVE TROUGH
BEGINS TO MOVE OVER THE WEST COAST MONDAY THROUGH THE MIDDLE OF
NEXT WEEK. WITH THE MODELS IN GOOD AGREEMENT AND THE POTENTIAL FOR
ANOTHER FRONT AND RAIN FOR THE MIDDLE OF NEXT WEEK, BUMPED UP POPS
FOR THAT TIME PERIOD.

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC
AND KACV THROUGH THIS EVENING. PATCHY FOG MAY DEVELOP ACROSS SOME
AREAS EARLY FRIDAY MORNING REDUCING CEILINGS AND VISIBILITIES TO
MVFR CONDITIONS. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL AT
KUKI THROUGH FRIDAY.

&&

.MARINE...SEAS WILL CONTINUE TO SUBSIDE TONIGHT. A HIGH PRESSURE
SYSTEM WILL STRENGTHEN OFFSHORE FRIDAY INCREASING THE WINDS AND
SEAS PRIMARILY ACROSS THE OUTER WATERS. WINDS AND SEAS WILL
SUBSIDE SUNDAY AND MONDAY AS A LOW PRESSURE TROUGH MOVES ACROSS
THE REGION.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 18, 2:16 PM PDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PDT THU SEP 18 2014

CAZ001>004-076-192130-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
216 PM PDT THU SEP 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.